Flash Flood, Mercer
- When
- August 4, 4:00 PM EST to 5:00 PM EST
- Where
- Mercer County, Farrell
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Several roads flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 1:35 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT MON AUG 4 2003 WE WILL LET FFA EXPIRE AT 4PM AS AREA OF TSTMS HAS VASTLY DECREASED IN COVERAGE. SCT TSTMS NOW DOT THE CWA LANDSCAPE. AREA OF TSTMS BLOWING UP IN WRN OHIO/ERN INDIANA ATTM WITH AN EXTENSION SOUTHWARD INTO KY. IF THIS AREA HOLDS TOGETHER IT WILL ROTATE INTO OUR CWA LATER THIS EVENING AND OVERNIGHT. ITS TOUGH BEING STUCK UNDER A CLOSED UPPER LOW. TROUGH AXIS OF UPPER LOW FINALLY MOVES THROUGH LATE WEDNESDAY OR THURSDAY. MUCH OF CWA SENSITIVE TO FLOODING DUE TO RECENT HEAVY RAIN AND MOIST SOIL CONDITIONS. PRECIP WATER RUNNING HIGH. IF AREA TO OUR WEST AND SOUTHWEST ROTATES INTO OUR AREA TONIGHT WELL HAVE TO POST ANOTHER FFA. PIT 63 79 62 80 / 50 50 40 30 HLG 63 79 61 81 / 50 50 40 30 MGW 64 79 61 81 / 50 50 40 30 ZZV 64 79 61 81 / 50 50 40 30 PHD 63 79 61 81 / 50 50 40 30 FKL 62 77 60 79 / 50 50 40 30 DUJ 62 77 60 79 / 50 50 40 30 LBE 63 77 61 79 / 60 50 40 30 BTP 62 77 60 79 / 50 50 40 30 IDI 63 77 61 79 / 60 50 40 30 ODM 60 77 60 76 / 60 50 40 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...EAST CENTRAL OHIO AND GARRETT COUNTY MARYLAND. THE MOST LIKELY TIMING OF THE SEVERE WEATHER LOOKS TO BE IN THE AFTERNOON AND EVENING HOURS. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN CAN ACCOMPANY THESE STORMS. SOILS REMAIN SATURATED. AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE LAST SEVERAL DAYS MAY NEED TO BE MONITORED IF ADDITIONAL HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
141 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MOUNT LEBANON PA FLASH FLOODS
08/04/03 ALLEGHENY STREET FLOODING. REPORTED
BY LAW ENFORCEMENT
0130 PM SOUTH FAYETTE PA FLASH FLOODS
08/04/03 ALLEGHENY ROAD AND CREEK FLOODING.
REPORTED BY LAW ENFORCEMENTMDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT MON AUG 4 2003 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION... SCATTERED SHOWERS AND THUNDERSTORMS WERE ACROSS MUCH OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. ANY STORMS THAT FORM CAN PRODUCE VERY HEAVY DOWNPOURS. POSSIBLY UP TO AN INCH OF RAIN COULD FALL IN A SHORT PERIOD OF TIME. A FLOOD WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION UNTIL 400 PM. THE GROUND REMAINS SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF VERY QUICKLY. BE ALERT...FOR WATER COLLECTING RAPIDLY IN LOW LYING AND POOR DRAINAGE AREAS. ALSO...SOME OF THE STORMS THIS AFTERNOON...COULD CONTAIN HAIL AND POSSIBLY STRONG GUSTY WINDS.
OHZ041-042015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT MON AUG 4 2003 ...THUNDERSTORMS MOVING ACROSS COLUMBIANA COUNTY... STRONG THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL WERE MOVING ACROSS COLUMBIANA COUNTY. THE STORMS EXTENDED FROM EAST OF SALEM TO NORTH OF SUMMITVILLE. THE STORMS WERE MOVING OFF TO THE NORTHEAST ABOUT 25 MPH. BE ALERT FOR SMALL HAIL...FREQUENT LIGHTNING...GUSTY WINDS AND VERY HEAVY DOWNPOURS.
PAZ007-042030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 334 PM EDT MON AUG 4 2003 ...THUNDERSTORMS MOVING INTO MERCER COUNTY... THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE MOVING INTO MERCER COUNTY NEAR THE WHEATLAND AND SHARON AREAS BY 350 PM. BE ON THE LOOKOUT FOR VERY HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS. THE STORMS WERE MOVING NORTHEAST ABOUT 20 MPH. ALSO...BE ALERT FOR PONDING OF WATER ON ROADS AND FOR WATER TO RAPIDLY COLLECT IN LOW LYING AND POOR DRAINAGE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
434 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM MINERAL CITY OH FLASH FLOODS
08/04/03 TUSCARAWAS MOST SMALL STRAMS AND
CREEKS ARE AT OR OVER
BANKFUL. COUNTY ROAD 107
NEAR BOLIVAR DAM CLOSED.
WATER OVER ROUTE 800.
REPORTED BY EMERGENCY
MANAGEMENT.OHZ041-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT MON AUG 4 2003 ...MORE THUNDERSTORMS CROSSING COLUMBIANA COUNTY... ANOTHER THUNDERSTORM WITH VERY HEAVY RAIN AND SMALL HAIL WAS MOVING ACROSS COLUMBIANA COUNTY. IT WAS LOCATED ABOUT 4 MILES SOUTHEAST OF LISBON AND MOVING NORTHEAST ABOUT 20 MPH. ROGERS WILL GET A THUNDERSTORM BY 450 PM. BE ON THE LOOKOUT FOR FREQUENT LIGHTNING...VERY HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS.
The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
1 flash flood. Local standard time, as filed.
Several roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334121.